Alert archive / California / Areal Flood Advisories in 2021
Areal Flood Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this areal flood advisory at Oct 24, 2021, 8:24 AM PDT for Lake County, Mendocino County, California. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 8:24 AM PDT (15:24 UTC)
- Expired
- Oct 24, 2021, 3:15 PM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
Counties Lake County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 145 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 3.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 503 m²/s²
- 0-3 km storm-relative helicity
- 702 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230
WGUS86 KEKA 241524
FLSEKA
Flood Advisory
National Weather Service Eureka CA
824 AM PDT Sun Oct 24 2021
CAC033-045-241945-
/O.NEW.KEKA.FA.Y.0005.211024T1524Z-211024T1945Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake CA-Mendocino CA-
824 AM PDT Sun Oct 24 2021
The National Weather Service in Eureka has issued a
* Urban and Small Stream Flood Advisory for...
Northwestern Lake County in central California...
Mendocino County in northwestern California...
* Until 1245 PM PDT.
* At 824 AM PDT, Doppler radar and automated rain gauges indicated
heavy rain. This will cause urban and small stream flooding.
Between 2 and 5 inches of rain have fallen.
* Some locations that will experience flooding include...
Ukiah, Fort Bragg, Willits, Point Arena, Laytonville, Ukiah
Municipal Airport, Covelo, Albion, Potter Valley, Philo,
Boonville, Rockport, Leggett, Hopland, Gualala, Comptche, Dos
Rios, Branscomb, Redwood Valley and Calpella.
Additional rainfall amounts of 1 to 3 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Runoff will be increased in burn areas and small streams may be more
likely to flood.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4000 12411 3996 12293 3984 12296 3971 12289
3958 12289 3958 12274 3945 12273 3942 12316
3929 12306 3901 12311 3885 12292 3876 12352
3895 12374 3894 12373 3895 12379 3905 12379
3937 12392 3957 12386 3965 12388
$$
MKK2 follow-up statements
438
WGUS86 KEKA 241944
FLSEKA
Flood Advisory
National Weather Service Eureka CA
1244 PM PDT Sun Oct 24 2021
CAC033-045-242115-
/O.EXT.KEKA.FA.Y.0005.000000T0000Z-211024T2115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake CA-Mendocino CA-
1244 PM PDT Sun Oct 24 2021
The National Weather Service in Eureka has extended the
* Urban and Small Stream Flood Advisory for...
Northwestern Lake County in central California...
Mendocino County in northwestern California...
* Until 215 PM PDT.
* At 1244 PM PDT, Doppler radar and automated rain gauges indicated
moderate to locally heavy rain continuing, with quarter to locally
half-inch per hour rates. This will likely result in some minor
urban and small stream flooding. Between 3 and 6 inches of rain
have fallen already.
* Some locations that will experience flooding include...
Ukiah, Willits, Point Arena, Ukiah Municipal Airport, Albion,
Potter Valley, Philo, Boonville, Hopland, Gualala, Redwood Valley,
Calpella, Talmage, Navarro, Comptche, Yorkville and Manchester.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Stay cautious near recently burned areas, where local mudslides will
be possible. The heavy rains may trigger rockslides and rockfall in
areas steep terrain.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3936 12382 3996 12293 3984 12296 3975 12294
3971 12289 3958 12289 3958 12274 3945 12273
3942 12316 3929 12306 3901 12311 3885 12292
3885 12308 3882 12314 3881 12337 3878 12337
3876 12352 3895 12374 3894 12373 3895 12379
$$
AD188
WGUS86 KEKA 242114
FLSEKA
Flood Advisory
National Weather Service Eureka CA
214 PM PDT Sun Oct 24 2021
CAC033-045-242215-
/O.EXT.KEKA.FA.Y.0005.000000T0000Z-211024T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake CA-Mendocino CA-
214 PM PDT Sun Oct 24 2021
The National Weather Service in Eureka has extended the
* Urban and Small Stream Flood Advisory for...
Northwestern Lake County in central California...
Mendocino County in northwestern California...
* Until 315 PM PDT.
* At 214 PM PDT, Between 4 and 7 inches of rain have fallen across
most Mendocino County. Heavier rain has mostly shifted south of
the area, except around Hopland where steady rain will continue
for another half hour or so. However, areas of poor drainage in
urban and low-lying areas, especially near small streams and
creeks, will probably still have some minor flooding through the
mid-afternoon hours.
* Some locations that will experience flooding include...
Ukiah, Willits, Point Arena, Ukiah Municipal Airport, Albion,
Potter Valley, Philo, Boonville, Hopland, Gualala, Redwood Valley,
Calpella, Talmage, Navarro, Comptche, Yorkville and Manchester.
Additional rainfall amounts of around a half-inch through this
evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3936 12382 3996 12293 3984 12296 3975 12294
3971 12289 3958 12289 3958 12274 3945 12273
3942 12316 3929 12306 3901 12311 3885 12292
3885 12308 3882 12314 3881 12337 3878 12337
3876 12352 3895 12374 3894 12373 3895 12379
$$
ADWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this areal flood advisory went out at Oct 24, 5:47 AM PDT, 2 hours 37 minutes earlier.
Area forecast discussion, Oct 24, 5:47 AM PDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
547 AM PDT Sun Oct 24 2021
.SYNOPSIS...A strong low pressure system off the Pacific Northwest
coast and a stream of deep layer moisture will bring strong winds
and widespread heavy rain today. Wet and unsettled weather will
continue on Monday and Tuesday of the coming week, followed by drier
weather late in the week.
&&
.DISCUSSION...A vigorous storm system off the Pacific NW coast is
presently bottoming out now with a central pressure likely near 944
mb. The atmospheric river of deep layer moisture S of this low
continues to be aimed toward N CA early this morning. This has
resulted in rainfall rates in some of the mountainous areas of over
one half inch per hour. However, rain rates along the North Coast
have been less impressive due to the increasing SSE downslope flow.
As a result, have shaved off the coastal Del Norte and northern
Humboldt coastal zones from the existing Flood Watch. The remainder
of the watch remains in place.
The ribbon of deep atmospheric moisture will slow as it progresses
S across the area, with the heaviest rainfall amounts expected to
focus over Mendocino, Lake, Trinity, and S Humboldt counties. The
main threat will continue to be run-off over burn scars producing the
potential for debris flows. Thus, locations with the highest
rainfall rates will be the most problematic.
Wind gusts over 50 mph have already been recorded around Kneeland,
Ship Mountain, and Schoolhouse RAWS, with winds close to that along
portions of the Del Norte coast. A Wind Advisory continues for
portions of the area above 2000 feet, as well as the Del Norte
coastal plain. Instability is forecast to increase late today into
Monday, with isolated thunderstorms possible over the coastal waters
and along the coast, perhaps spreading farther inland. Unsettled
weather will continue into the first half of the coming week, with
drier weather looking likely later in the week into the weekend.
/SEC
&&
.AVIATION...The eastern Pacific low has set up a conveyor belt of
moisture, headed right for the CWA. Other than rain showers, gusty
southerly winds and upper to mid level clouds, we can expect wind
shear at the terminals this morning. MVFR conditions or better at
KCEC and KACV will persist along with intermittent showers after the
morning deluge. Model soundings show a saturated profile at KCEC for
most of the day and similar results at KACV and KUKI with just a bit
more drying at the surface but still relatively moist and primed for
fog tonight. /EYS
&&
.MARINE...The Pacific low strengthened overnight, bringing gale
force winds to all waters in our area of coverage. Southerly winds
are expected to ease by the afternoon, but the sea state will remain
hazardous as storm conditions and fetch off of the eastern Pacific
will bring an onslaught of swell and high surf. Expect hazardous
conditions on shore and jetties as the large rollers rush up to
shallow areas. This swell will begin to diminish late Tuesday when
calmer conditions are finally expected behind the storm. /EYS
&&
.HYDROLOGY...Heavy rain rates will continue to bring the potential
for localized flooding today. Debris flows on burn scars (mainly the
Coffee Creek section of the River Complex, the Monument burn scar in
Trinity County, and the August Complex in southern Trinity and
northeastern Mendocino counties) will be possible if hourly rain
rates reach or exceed respectively 0.75, 0.9, and 1.2 inches per
hour. Area rivers will rise in response to the rains, but levels are
forecast to remain well below flood stage at all area gauges.
However, the Eel River at Fernbridge is currently forecast to reach
monitor stage Monday morning and the Van Duzen is forecast to crest
about half a foot below monitor stage at Bridgeville Sunday
afternoon. /SEC
&&
.BEACH HAZARDS....Large W to NW swell is expected to arrive late
today. A High Surf Warning continues in effect along the Del Norte
and Humboldt County coasts where surf will likely reach 30 feet. A
High Surf Advisory remains in effect for Mendocino County where surf
will likely reach 25 feet. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for CAZ104-106-108>115.
High Surf Advisory from 5 PM this afternoon to 8 PM
Monday for CAZ109.
Wind Advisory until 11 AM this morning for CAZ101.
High Surf Warning from 5 PM this afternoon to 8 PM
Monday for CAZ101-103-104.
Flood Watch through this evening for CAZ102-105-107.
Wind Advisory until 9 AM this morning for CAZ102-104>106.
Wind Advisory until 2 PM this afternoon for CAZ110-112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 11 AM this morning for PZZ450-470.
Hazardous Seas Warning from 11 AM this morning to 9 AM
Tuesday for PZZ450-470.
Gale Warning until 8 AM this morning for PZZ455-475.
Hazardous Seas Warning from 8 AM this morning to 9 AM
Tuesday for PZZ455-475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 24, 6:21 AM PDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 621 AM PDT Sun Oct 24 2021 CAZ102-105-251330- Del Norte Interior-Northern Humboldt Interior- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through this evening. A Wind Advisory is in effect through mid-morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ106-251330- Southern Humboldt Interior- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. A Wind Advisory is in effect through mid-morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-112-113-251330- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 2 PM THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. A Wind Advisory is in effect through early this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-251330- Coastal Del Norte- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 11 AM THIS MORNING... ...HIGH SURF WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is in effect through late this morning. A High Surf Warning is in effect along the coast starting late this afternoon. Isolated thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High surf will continue through Monday evening. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-251330- Mendocino Coast- 621 AM PDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. A High Surf Advisory is in effect along the coast starting late this afternoon. Isolated thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High surf will continue through Monday evening. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ104-251330- Southwestern Humboldt- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. A Wind Advisory is in effect through mid-morning. A High Surf Warning is in effect along the coast starting late this afternoon. Isolated thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High surf will continue through Monday evening. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-251330- Northern Trinity- 621 AM PDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through this evening. Accumulating snow is expected above 5000 feet in the Trinity Alps tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. Accumulating snow is expected above 5000 feet in the Trinity Alps Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ108-251330- Southern Trinity- 621 AM PDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ111-114-115-251330- Northeastern Mendocino Interior-Northern Lake-Southern Lake- 621 AM PDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103-251330- Northern Humboldt Coast- 621 AM PDT Sun Oct 24 2021 ...HIGH SURF WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Surf Warning is in effect along the coast starting late this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High surf will continue through Monday evening. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 4:58 AM PDT | Areal Flood Advisory | EKA | Lake, Mendocino | 3 hr |
| Oct 24, 5:48 AM PDT | Areal Flood Advisory | EKA | Lake, Mendocino | 5 hr |
| Oct 24, 7:25 AM PDT | Areal Flood Advisory | EKA | Humboldt, Trinity | 4 hr |
| Oct 24, 9:06 AM PDT | River Flood Watch | EKA | Mendocino | 3 hr |
| Oct 24, 10:28 AM PDT | Areal Flood Warning | EKA | Lake, Mendocino | 8 hr |
| Oct 24, 11:57 AM PDT | River Flood Warning | EKA | Mendocino | 16 hr |
| Oct 24, 3:52 PM PDT | River Flood Warning | EKA | Mendocino | 5 hr |
Nearby
Areal Flood Advisories in California, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.